Jump to content

some people don't understand


sarapick
 Share

Recommended Posts

I have been taking Florinef for two weeks. My dizziness and black outs are completely gone. My BP is up to 122/72. The only downside is the migranes I have been getting every day. I go back to the dr today for my follow up. My husband and a coworker (who's a nurse) have both told me they think I should take something else. The co-worker said "I think I would rather have dizziness that headaches." Truthfully, I would much rather have a headache than they way I felt before for three years. I can't imagine going back to that. Nobody understands how truly horrible I felt every day. I guess I am just venting. It seems easy for other people to say simply stop taking it. Or take something else.

Link to comment
Share on other sites

Sara~

You are your doctor. Only you knows how this illness feels and how different medications are affecting you specifically. Real doctors can only guess and make suggestions, but you are the one dealing with the side effects that could be causing you to feel worse. I too would choose headaches over my dizzy/potsy feeling anyday, and until those around us have experienced this illness. I feel that they have no clue to what they are talking about. You do what you think would help you the most, and try talking to your doctor.

Best of luck! :)

Nicole

Link to comment
Share on other sites

I'm sorry you are going through this! I know it's hard when people around you do not understand.

I think those of us that have chronic illnesses have to do our best to get to a point where we do what's best for us regardless of what others say or think.

I was recently reading a book where the woman talked about how everyone was offering their advice (usually unsolicited) about what she needed to do to get better. She voiced her frustration over how people don't understand the nature of illness and especially that of a chronic condition.

Do your best to listen to your body, stand your ground with others and tell your Dr what does and does not help you and what symptoms you can or can't tolerate. We are all different with different tolerance levels to meds and various symptoms

Link to comment
Share on other sites

Sara,

I'm sorry :) I'm sure it's frustrating when even the people closest to you don't understand!! I know sometimes I want to explain to people that it's a lot more than just "getting a little dizzy" every now and then. I think people just have a tough time grasping all of the symptoms.

I think Ernie brought up a good point. Have you thought about taking anything for the headaches? I take meds for migrains and POTS. You don't have to suffer through one or the other. You can try to treat both. Hope the headaches start feeling better!! :)

I just thought I would also add that it's important to treat your headaches as early as possible. If you start treating it now, you might be able to get it under control. The longer you wait with migrains, however, the trickier it becomes to find the right treatment. ...

Link to comment
Share on other sites

Hello,

I take fludrocortisone the cheap florinef. I also get really bad headaches too. My doctoc had me try Midrin for the headaches and it help alot. I can take up to two pill every 4-6 hours as needed. They only down fall it it makes my heart race somtimes, but using the metoprolol (Beta Blocker) helps alot.

I would tlak to your doctor and see what he/ she can due to help with the headaches. I find you need to think hard about what you can live with, and what you can't and go from there. You are the only one who knows how you feel.

Hope you feel better soon!

Amy

Link to comment
Share on other sites

Headaches are listed as a side effect of Florinef. Hopefully your body will get use to it. Talk to your doc maybe he'll reduce the dosage a little and build up slowly.

As far as your spouses friend (the nurse) is concerned, I don't care if it was a doctor telling me they think I should take something else, unless it was someone that has actually experienced this illness or was trained to administer specifically for POTS patients! I work in one of the largest ED's in my state and let me tell you that most of the staff have never heard of some of the medications that we use, so none of them are knowledgable and I wouldn't trust their thoughts or opinions on this illness.

If that sounded harsh it was, I just hate people giving opinions when they can't even begin to comprehend this illness. This isn't like Diabetes, MS, COPD, CHF or even like having a heart attack. Dysautonomia is in a category all it's own and I just hope someday real soon that people understand it and at least recognize the word "Dysautonomia" so they have a little understanding!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...